Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 22, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Nov 13, 2016, 3:54 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 13, 2016, 6:00 PM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2016, 3:54 AM HST (13:54 UTC)
- In effect from
- Nov 13, 2016, 6:00 PM HST
- Expired
- Nov 15, 2016, 3:30 AM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WHHW40 PHFO 131354 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST SUN NOV 13 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU... .DANGEROUS SURF ASSOCIATED WITH A LARGE NORTHWEST SWELL IS EXPECTED THIS EVENING THROUGH MONDAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-007>009-012-013-017-019-020-140300- /O.NEW.PHFO.SU.W.0022.161114T0400Z-161115T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 354 AM HST SUN NOV 13 2016 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THIS EVENING THROUGH MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ006-140300- /O.NEW.PHFO.SU.Y.0050.161114T0400Z-161115T0400Z/ WAIANAE COAST- 354 AM HST SUN NOV 13 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SURF...14 TO 19 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING....THIS EVENING THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ GIBBS
5 follow-up statements
542 WHHW40 PHFO 140127 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SUN NOV 13 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .DANGEROUS SURF ASSOCIATED WITH A LARGE NORTHWEST SWELL IS EXPECTED THIS EVENING THROUGH MONDAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-007>009-012-013-017-019-020-141430- /O.CON.PHFO.SU.W.0022.161114T0400Z-161115T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 327 PM HST SUN NOV 13 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THIS EVENING THROUGH MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ025-141430- /O.EXB.PHFO.SU.Y.0050.161114T1000Z-161115T0400Z/ BIG ISLAND NORTH AND EAST- 327 PM HST SUN NOV 13 2016 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST MONDAY. * SURF...15 TO 20 FEET ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING....LATE TONIGHT THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ006-141430- /O.CON.PHFO.SU.Y.0050.161114T0400Z-161115T0400Z/ WAIANAE COAST- 327 PM HST SUN NOV 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * SURF...14 TO 19 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING....THIS EVENING THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
381 WHHW40 PHFO 141405 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 405 AM HST MON NOV 14 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .DANGEROUS SURF ASSOCIATED WITH A LARGE NORTHWEST SWELL IS EXPECTED TODAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES. HIZ001>003-007>009-012-013-017-019-020-150315- /O.CON.PHFO.SU.W.0022.000000T0000Z-161115T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 405 AM HST MON NOV 14 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ006-025-150315- /O.CON.PHFO.SU.Y.0050.000000T0000Z-161115T0400Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 405 AM HST MON NOV 14 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...14 TO 19 FEET WITH OCCASIONALLY LARGER SET WAVES POSSIBLE. * TIMING....THROUGH THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ GIBBS
455 WHHW40 PHFO 141735 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 735 AM HST MON NOV 14 2016 ...HIGH SURF WARNING THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF THE BIG ISLAND... .LATEST BUOY OBSERVATIONS INDICATE THAT THE DANGEROUSLY LARGE NORTHWEST SWELL IS HIGHER THAN FORECAST...AND THE HIGH SURF WARNING HAS BEEN EXPANDED TO INCLUDE WEST FACING SHORES OF OAHU. IN ADDITION...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR WEST FACING SHORES OF THE BIG ISLAND. SURF WILL PEAK THIS AFTERNOON AND EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. HIZ006-150230- /O.UPG.PHFO.SU.Y.0050.000000T0000Z-161115T0400Z/ /O.EXB.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/ WAIANAE COAST- 735 AM HST MON NOV 14 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...16 TO 24 FEET. * TIMING...PEAKING THIS AFTERNOON AND EVENING....THEN GRADUALLY DIMINISHING THROUGH TUESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ001>003-007>009-012-013-017-019-020-150230- /O.EXT.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 735 AM HST MON NOV 14 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI. * TIMING...PEAKING THIS AFTERNOON AND EVENING....THEN GRADUALLY DIMINISHING THROUGH TUESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ023-150230- /O.EXB.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/ KONA- 735 AM HST MON NOV 14 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...6 TO 10 FEET. * TIMING....BUILDING THROUGH THIS AFTERNOON...PEAKING OVERNIGHT AND GRADUALLY DIMINISHING TUESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ025-150230- /O.EXT.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/ BIG ISLAND NORTH AND EAST- 735 AM HST MON NOV 14 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...15 TO 20 FEET. * TIMING...BUILDING THROUGH THIS AFTERNOON...PEAKING OVERNIGHT AND GRADUALLY DIMINISHING TUESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT. && $$ BIRCHARD
744 WHHW40 PHFO 150123 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST MON NOV 14 2016 ...HIGH SURF WARNING THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO GENERATE HAZARDOUS SURF ALONG EXPOSED NORTH AND WEST SHORES THROUGH TONIGHT...WITH SURF GRADUALLY DIMINISHING TUESDAY. HIZ001>003-006>009-012-013-017-019-020-151430- /O.CON.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 323 PM HST MON NOV 14 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI THROUGH TONIGHT. SURF 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU THROUGH TONIGHT. SURF WILL GRADUALLY DIMINISH TUESDAY. * TIMING...PEAKING OVERNIGHT...THEN GRADUALLY DIMINISHING THROUGH TUESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS. && $$ HIZ023-025-151430- /O.CON.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/ KONA-BIG ISLAND NORTH AND EAST- 323 PM HST MON NOV 14 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...15 TO 20 FEET ALONG NORTH FACING SHORES AND 6 TO 10 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...PEAKING OVERNIGHT AND GRADUALLY DIMINISHING TUESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT. && $$ BIRCHARD
152 WHHW40 PHFO 151330 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE NOV 15 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A NORTHWEST SWELL WILL MAINTAIN ELEVATED SURF ALONG EXPOSED NORTH AND WEST SHORES OF THE SMALLER HAWAIIAN ISLANDS TODAY. HIZ001>003-006>009-012-013-017-019-020-160230- /O.CAN.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/ /O.NEW.PHFO.SU.Y.0051.161115T1330Z-161116T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 330 AM HST TUE NOV 15 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...14 TO 18 FEET THIS MORNING...AND 10 TO 15 FEET THIS AFTERNOON ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI. ELSEWHERE...10 TO 14 FEET THIS MORNING...AND 8 TO 12 FEET THIS AFTERNOON ALONG WEST FACING SHORES OF OAHU. * TIMING...THROUGH THIS AFTERNOON. * MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ023-025-151430- /O.CAN.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/ KONA-BIG ISLAND NORTH AND EAST- 330 AM HST TUE NOV 15 2016 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DROPPED BELOW THE HIGH SURF ADVISORY CRITERIA ALONG WEST AND NORTH FACING SHORES OF THE BIG ISLAND. $$ HOUSTON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 12, 8:30 PM HST, 7 hours 24 minutes earlier.
Area forecast discussion, Nov 12, 8:30 PM HST, 7 hours 24 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 830 PM HST Sat Nov 12 2016 .SYNOPSIS... Light winds will continue across the state through early part of Sunday as high pressure stays just north of the state. Returning trades later on Sunday may begin to carry more low clouds and showers onto windward areas, while few afternoon clouds may also develop across the interior sections. A strong surface high is forecast to pass far north of the islands in the next few days, with rather breezy trade winds as well as passing showers to return to the area at least through the first half of next week. && .DISCUSSION... Light winds continue across the state this evening, as a subtropical high pressure ridge remains very close to Kauai. Clouds developed over the islands earlier this evening are dissipating, as the night-time cooling over the land commences while land breezes develop. A rather dry and stable airmass persists across the area, resulting in very limited precipitation. Fair weather is expected to continue across the area through rest of the evening into early Sunday morning under a rather dry conditions. Trade winds will begin to stage a comeback on Sunday, as a high surface pressure far northwest of the state moves east, closer to the area. Forecast models indicated a slightly more moist airmass may spread to the islands at the same time. Hence, as the trade winds slowly strengthen across the region, a few more low clouds in the wind flow will reach the area, affecting windward and mountain sections. Meanwhile, the trades may still be weak enough to allow limited sea breezes to develop, especially over the lee areas. Furthermore, clouds will also develop over the islands under daytime heating. With the increasing trade winds, these clouds will probably be pushed ed more toward the western end of the islands. Airmass will remain somewhat stable and result in limited rainfall amounts. The surface high pressure is forecast to pass far north of the islands during the early part of next week while strengthen briefly. Winds across the state may become strong enough to reach advisory levels later Monday through early Tuesday. Meanwhile, more low level moisture will return the area as well. Therefore, a return of rather strong trade winds early next week with an increase in passing showers, affecting mainly windward and mauka areas. Winds are expected to ease by the later part of next week as a weakening front approaches the islands from the north, pushing the subtropical ridge closer to the main island chain once again. New model runs still suggest another strong high to move to far north of the islands by the weekend, though now the models also indicate the weakening front may actually reach the state by the weekend, then slowly dissipate in the island vicinity. This scenario points to possible wet weather for the state next weekend, with the strongest winds not affecting the islands until the passage of the front. && .AVIATION... VFR conditions will prevail across the state overnight and Sunday. Land breezes overnight will give way to increasing trade winds on Sunday, although localized sea breezes will still occur at some locations. Isolated MVFR ceilings over the islands early this evening should dissipate by mid to late evening. With the increasing trade winds on Sunday, passing showers and isolated MVFR ceilings will begin to affect windward sections of the islands. No AIRMETS are in effect and none are expected overnight. && .MARINE... The next northwest swell is still expected to arrive the islands by Sunday morning, peaking Sunday night into early Monday morning, then gradually diminish through Tuesday. This swell will once again be large enough to bring warning level surf to north and west facing shores at least for the smaller islands. The best chance for warning-level surf for the exposed shores from this source will be from late Sunday through early Monday. Shall be monitoring the readings from the buoys far northwest, as they will provide a good idea on the actual timing of this next event. Winds and combined seas will remain below Small Craft Advisory (SCA) threshold through early part of Sunday. However, this will change late Sunday as the large northwest swell arrives. In addition, strengthening trade winds will bring SCA level winds late Sunday into Monday. Expect much of the coastal waters to be under a SCA by Monday. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Jacobson Rest...Hui
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:53 AM HST | Small Craft Advisory | HFO | 8 days | |
| Nov 13, 3:54 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu | 48 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.